previous page   Pak Vet J, 2013, 33(1): 123-124   next page
 
Dexmedetomidine Related Bradycardia Leading to Cardiac Arrest in a Dog
 
C. Y. Chen2, K-S. Chen1,2, K. M. Chang2, W. M. Lee1,2, S. C. Chang1,2 and H. C. Wang1,2
1Department of Veterinary Medicine, College of Veterinary Medicine; 2 Veterinary Medicine Teaching Hospital, College of Veterinary Medicine, National Chung-Hsing University, 250-1 Kuo Kuang Road, Taichung 402, Taiwan, R.O.C. *Corresponding author: hcwang@dragon.nchu.edu.tw

Abstract   

A 2-year-old, mixed breed female dog (16 kg) underwent an exploratory laparotomy following ultrasonographic diagnosis of foreign body and a segment of small intestine intussusceptions. The patient was classified as an ASA II. Ketamine (1mg/kg, IV), and dexmedetomidine (2.5 µg/kg, IV), and morphine (0.6 mg/kg, SC) were given as anesthetic premedication. Propofol (0.1 mg/kg, IV) titrated to a total amount of 4 ml (2.5 mg/ kg) was given for intubation. Asystole was occurred. Cardiac resuscitation was then conducted immediately. Atipamezole (0.1 ml) was injected, but showed no response on ECG. Atropine (0.02 mg/kg) was then injected, and a second dosage was given. Two-three mins later, the heart rate at 84 beats/min. The NIBP showed 203/132 with MAP 153 mmHg, and the SpO2 showed 95% after the cardiac function was regained. Dexmedetomidine related bradycardia leading to cardiac arrest has been suggested in this case.

Key words: Bradycardia, Cardiac arrest, Dexmedetomidine, Dog

 
   

ISSN 0253-8318 (Print)
ISSN 2074-7764 (Online)



scopus
 
DOI
 
DOAJ SEAL